Communications in Mathematical Physics

, Volume 270, Issue 2, pp 519–544

Hausdorff Dimension for Randomly Perturbed Self Affine Attractors

Authors

    • Mathematics InstituteUniversity of Warwick
  • Mark Pollicott
    • Mathematics InstituteUniversity of Warwick
  • Károly Simon
    • Institute of MathematicsTechnical University of Budapest
Article

DOI: 10.1007/s00220-006-0161-7

Cite this article as:
Jordan, T., Pollicott, M. & Simon, K. Commun. Math. Phys. (2007) 270: 519. doi:10.1007/s00220-006-0161-7

Abstract

In this paper we shall consider a self-affine iterated function system in \(\mathbb{R}^d\), d ≥ 2, where we allow a small random translation at each application of the contractions. We compute the dimension of a typical attractor of the resulting random iterated function system, complementing a famous deterministic result of Falconer, which necessarily requires restrictions on the norms of the contraction. However, our result has the advantage that we do not need to impose any additional assumptions on the norms. This is of benefit in practical applications, where such perturbations would correspond to the effect of random noise. We also give analogous results for the dimension of ergodic measures (in terms of their Lyapunov dimension). Finally, we apply our method to a problem originating in the theory of fractal image compression.

Copyright information

© Springer-Verlag 2006